Year: 2019 | Month: January-March | Volume: 4 | Issue: 1 | Pages: 332-336
Toxic Epidermal Necrolysis in a Paediatric Patient: A Case Report
Amala Elizabeth Ellickamury1, Angel Sona2, Dr. Raghavendra K3
1,2Intern, Doctor of Pharmacy, SJM College of Pharmacy, Chitradurga, Karnataka.
3Asso.Professor, Department of Paediatrics, Basaveshwara Medical College Hospital and Research centre, Chitradurga
Corresponding Author: Angel Sona
Toxic Epidermal Necrolysis (TEN) and Stevens Johnson’s Syndrome (SJS) are severe adverse cutaneous drug reactions. In addition to severe skin symptoms, it is often accompanied by complications in numerous organs, such as liver, kidney, and lungs. The degree of epidermal detachment less than 10% of body surface area is classified as SJS, greater than 30% as TEN and 10-30% as SJS/TEN overlap. It is thought that this syndrome is a hypersensitivity complex that affects the skin and the mucous membranes.SJS/TEN have been observed with more than 100 drugs. Common culprits are antimicrobials, anti-epileptic drugs and Non-steroidal anti-inflammatory agents (NSAIDs). Diagnosis mainly relies on clinical signs and histopathology of skin lesions. The primary objective for a favourable outcome depends on rapid and aggressive supportive care until the skin regenerates itself in this self- limiting acute skin condition. Here we report an Idiosyncratic drug reaction (IDR) in a 9 year old child.
Keywords: Acute, Respiratory, Infection, Child